MAUDE Adverse Event Report: BIOMERIEUX INC. BACT/ALERT® 3D INSTRUMENT

BIOMERIEUX INC. BACT/ALERT® 3D INSTRUMENT
Model Number 210147
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of false negative results associated with bact/alert® 3d instrument (reference 210147).The customer inoculated the bottle of 5ml of umbilical cord plasma from a pregnant women that wants to save the umbilical cord cells.This bottle was negative in the instrument, however the sensor looked strange so the customer subculture the bottle and received a positive result for actinomyces europaeus.There was no impact and no treatment was administered to the patient or baby.It's only to be recorded that in that sample something was detected.The bottom of this bottle shows that the sensor turns blue instead of yellow, which is why the customer knew they needed to subculture.There no additive added to the bottle only cord stem cell blood.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: the investigation confirmed that the instrument performed as expected.The sample interacted with the reagent that caused the microorganism to have a biphasic growth which caused the downward slope that the algorithm is not equipped to detect.In addition, utilization of the bact/alert® sn bottle reference 259790 for this application is off-label use.The customer should utilize industry specific bottles.Bact/alert® iast, reference 259786.Bact/alert® inst, reference 259785.Finally, as this species is a facultative anaerobe, a three bottle combination is recommended for optimal detection: bact/alert® iast at 20-25°c.Bact/alert® iast at 30-35°c.Bact/alert® inst at 30-35°c.Per the industry package inserts the intended use section states the following "the laboratory is responsible for validating the bact/alert system and culture bottles for their testing purposes".

Brand Name
BACT/ALERT® 3D INSTRUMENT
Common Device Name
BACT/ALERT® 3D INSTRUMENT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7489922
Report Number1950204-2018-00172
Device Sequence Number18915771
Product Code MDB
UDI-Device Identifier03573026049522
UDI-Public03573026049522
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210147
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1